Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 147, NWS Des Moines, IA

June 16, 2014Audubon County, Carroll County, Crawford County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 16, 2014, 1:07 PM CDT for Audubon County, Carroll County, Crawford County, Iowa. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2014, 1:07 PM CDT (18:07 UTC)
Expired
Jun 16, 2014, 2:15 PM CDT
In force
68 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Audubon County, IA, Carroll County, IA, Crawford County, IA

The radar

The Omaha radar (KOAX), 114 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 12:25 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2014-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2014-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-485 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

074 
WUUS53 KDMX 161807
SVRDMX
IAC009-027-047-161915-
/O.NEW.KDMX.SV.W.0147.140616T1807Z-140616T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
107 PM CDT MON JUN 16 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN WEST CENTRAL IOWA...
  WESTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
  NORTHWESTERN AUDUBON COUNTY IN WEST CENTRAL IOWA...

* UNTIL 215 PM CDT

* AT 107 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF EARLING...OR 22 MILES SOUTHWEST OF DENISON...MOVING NORTHEAST AT
  25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  DENISON...MANNING...DUNLAP...MANILLA...DOW CITY...ARCADIA...VAIL...
  TEMPLETON...WESTSIDE...HALBUR...ARION...GRAY...BUCK GROVE...
  ASPINWALL...DENISON MUNICIPAL AIRPORT AND MANNING MUNICIPAL
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES .

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHWEST IOWA.

LAT...LON 4219 9506 4176 9481 4173 9509 4186 9510
      4186 9564 4192 9567 4195 9568
TIME...MOT...LOC 1807Z 236DEG 24KT 4172 9552 

HAIL...1.25IN
WIND...<50MPH

$$

REV
1 follow-up statement
537 
WWUS53 KDMX 161834
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
134 PM CDT MON JUN 16 2014

IAC009-027-047-161844-
/O.CAN.KDMX.SV.W.0147.000000T0000Z-140616T1915Z/
CRAWFORD IA-CARROLL IA-AUDUBON IA-
134 PM CDT MON JUN 16 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAWFORD...WESTERN
CARROLL AND NORTHWESTERN AUDUBON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHWEST IOWA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
DES MOINES .

LAT...LON 4219 9506 4176 9481 4173 9509 4186 9510
      4186 9564 4192 9567 4195 9568
TIME...MOT...LOC 1831Z 236DEG 24KT 4182 9532 

$$

REV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:35 AM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jun 16, 6:35 AM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
635 AM CDT MON JUN 16 2014

.SHORT TERM /TODAY/...
ISSUED AT 413 AM CDT MON JUN 16 2014

COMPLICATED CONVECTIVE FORECAST FOR TODAY AS THE SYNOPTIC PATTERN
BECOMES MUCH MORE ACTIVE. CURRENTLY AN EFFECTIVE WARM FRONTAL
ZONE...STAGGERED IN SEVERAL SUBTLE NEAR SURFACE BOUNDARIES...LIES
ACROSS SOUTHERN IOWA...NORTHERN MISSOURI AND NEBRASKA AND IS SLOWLY
MOVING NORTHWARD. MEANWHILE A 500 MB SHORTWAVE IS MOVING OFF THE
ROCKIES AND WILL PROGRESS EAST NORTHEASTWARD ACROSS THE PLAINS AND
MIDWEST BY LATER TODAY. ACROSS OUR AREA THE MORNING AND EARLY
AFTERNOON SHOULD REMAIN FAIRLY QUIET AS THE FORCING ASSOCIATED WITH
THE SHORTWAVE WILL NOT HAVE ARRIVED YET AND IT WILL TAKE SOME
TIME...THOUGH NOT MUCH...FOR THE LOW LEVEL MOISTURE SURGE TO
TRAVERSE THE AREA. HOWEVER...GIVEN THE HIGH DEGREE OF INSTABILITY
WITH BOUNDARIES MOVING ACROSS THE AREA IT WILL TAKE VERY LITTLE TO
INITIATE ISOLATED TO SCATTERED POPCORN STORMS...A FEW OF WHICH COULD
BE STRONG TO SEVERE. THUS HAVE MAINTAINED 20 TO 40 POPS ACROSS MUCH
OF THE FORECAST AREA FOR THE LATE MORNING INTO AFTERNOON HOURS.

MEANWHILE...SATELLITE AND REGIONAL RADAR IMAGERY INDICATE THAT
CLOUDS ARE ALREADY BUBBLING ACROSS WESTERN AND CENTRAL NEBRASKA WITH
A FEW STORMS BEGINNING TO DEVELOP IN THE ASCENT AHEAD OF THE
APPROACHING SHORTWAVE. EXPECT STORMS TO DEVELOP IN EARNEST AROUND
SUNRISE IN THESE AREAS AND MOVE NORTHEASTWARD INTO SOUTH
DAKOTA...WITH GRADUAL INTENSIFICATION DURING THE DAY...THEN TURN
MORE EASTWARD INTO NORTHERN IOWA BY MID TO LATE AFTERNOON. LATE IN
THE DAY INTO TONIGHT THIS GROWING COMPLEX OF STORMS WILL RESIDE IN
AN INCREASINGLY FAVORABLE ENVIRONMENT FOR SEVERE WEATHER...AS
OUTLINED IN SPC PRODUCTS...AND PROBABLE UPSCALE GROWTH INTO AN MCS
ACROSS NORTHERN IOWA. HAVE THUS INCREASED POPS SUBSTANTIALLY IN THE
LATE AFTERNOON ACROSS OUR NORTHERN AND NORTHWESTERN COUNTIES...BUT
THE BULK OF THIS LATE ACTIVITY WILL BE CONFINED TO AND DISCUSSED IN
THE TONIGHT PERIOD BELOW.

ASIDE FROM CONVECTIVE/PRECIP CONCERNS FOR TODAY...ONLY OTHER
SENSIBLE WEATHER OF NOTE WILL BE INCREASING SOUTHERLY BREEZES AND A
NOTABLE WARMING/MOISTENING TREND THAT WILL RESULT IN MUGGY
CONDITIONS BY LATE IN THE DAY. HAVE BUMPED UP HIGH TEMPERATURES JUST
A BIT FURTHER...AND WITH DEWPOINTS NEARING 70 DEGREES THIS AFTERNOON
THE HEAT INDEX MAY CLIMB INTO THE LOWER 90S FOR THE FIRST TIME IN A
WHILE. THIS WILL ONLY BE A HARBINGER OF THE MUCH WARMER WEATHER TO
COME ON TUESDAY AND WEDNESDAY AS DETAILED IN THE LONG TERM
SECTION.

.LONG TERM /TONIGHT THROUGH SUNDAY/...
ISSUED AT 413 AM CDT MON JUN 16 2014

CONVECTIVE TRENDS WILL BE THE CHALLENGE FOR THE FORECAST THROUGH
MUCH OF THE PERIOD. SUBTROPICAL HIGH PRESSURE WILL BUILD INTO THE
SOUTHEAST CONUS TONIGHT AND INTO TUESDAY WHILE A CLOSED UPPER LOW
SHIFTS EAST FROM THE PACIFIC NORTHWEST INTO THE NORTHERN PLAINS
THROUGH THURSDAY. THIS WILL RESULT IN A PROGRESSIVE SOUTHWEST
FLOW WITH NUMEROUS EMBEDDED IMPULSES.

THE EVOLUTION OF THE THUNDERSTORM ACTIVITY TONIGHT WILL BE
CONTINGENT ON CONVECTIVE ACTIVITY TODAY AS THE SFC BOUNDARY LIFTS
NORTH AND A HIGHLY UNSTABLE ENVIRONMENT ARRIVES. GENERALLY EXPECT
THE FOCUS FOR THUNDERSTORM ACTIVITY TO BE OVER THE NORTHERN HALF
OF IOWA AND INTO SOUTHERN MINNESOTA. CONVECTION MAY BE ONGOING AT
THE BEGINNING OF THE PERIOD AND SHOULD BECOME MORE WIDESPREAD AS
THE LOW LEVEL JET INCREASES AND FURTHER FUELS THE SYSTEM. THE
INSTABILITY AXIS WILL BE FROM NORTHWEST AND NORTH CENTRAL INTO THE
PERIOD. DEEP LAYER SHEAR VALUES OF 40 KTS OR GREATER WILL BE
FAVORABLE FOR SUPERCELL STORMS EARLY IN THE PERIOD. STEEPENING
MID LEVEL LAPSE RATES WILL YIELD FAT CAPE VALUES OVER THE AREA
WITH THE POTENTIAL FOR INTENSE UPDRAFTS AND VERY LARGE HAIL
POTENTIAL. THE TORNADIC POTENTIAL STILL CONDITIONAL ON THE LCL
LEVELS WHICH CURRENTLY LOOK MARGINAL. STORMS SHOULD GROW UPSCALE
AND EVOLVE INTO A DAMAGING WIND THREAT MID TO LATE EVENING AND
RACE EASTWARD AND BE MOSTLY OUT OF COUNTY WARNING AREA BY
MIDNIGHT. PWAT VALUES AROUND 1.75 INCHES AND WARM CLOUD DEPTHS
OVER 12 KFT WILL BRING A THREAT FOR HEAVY RAINFALL. AT THIS
TIME...HAVE NOT ISSUED A FLASH FLOOD WATCH DUE TO THE LACK OF
RECENT RAINFALL THROUGH THE THREAT AREA. CERTAINLY VERY HEAVY
RAINFALL RATES COULD CAUSE LOCALIZED ISSUES DESPITE THE DRIER
CONDITIONS.

A STRONG ELEVATED MIXED LAYER WILL MOVE OVER CENTRAL IOWA ON
TUESDAY AND PROVIDE A CAPPING LAYER TO CONVECTIVE DEVELOPMENT. H7
TEMPERATURES AROUND 14 C WILL OVERSPREAD THE AREA BY MID
AFTERNOON. AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO BE WELL
INTO THE UPPER 80S TO LOWER 90S WITH DEWPOINT VALUES IN THE LOWER
70S. THIS WILL PUSH HEAT INDEX VALUES TO NEAR 100 DEGREES. A LARGE
CANADIAN SFC HIGH PRESSURE SYSTEM BUILDING SOUTH INTO THE GREAT
LAKES REGION WILL HELP SUPPRESS THE WARM FRONT SOUTH TO NEAR THE
IA/MN BORDER BY LATE TUESDAY. ANOTHER ROUND OF THUNDERSTORMS
SHOULD DEVELOP OVER SOUTHERN MINNESOTA. THESE STORMS LIKELY WILL
FORM AN OUTFLOW BOUNDARY THAT WILL DROP SOUTH INTO NORTHERN IOWA
AND RIGHT INTO THE PEAK INSTABILITY AXIS WITH MUCAPES AROUND 4000
J/KG. SHOULD ADDITIONAL STORMS DEVELOP...THEY SHOULD PROPAGATE
FURTHER SOUTH INTO THE INSTABILITY AXIS. THE MAIN CHALLENGE IS HOW
FAR SOUTH THE CONVECTION WILL BE ABLE TO SUSTAIN. THE SURFACE
BOUNDARY WILL RETURN NORTH ON WEDNESDAY AS A BACKDOOR COOL FRONT
MOVES OFF THE GREAT LAKES AND INTO EASTERN IOWA. THE CLASH OF
AIRMASSES SHOULD FIRE ANOTHER ROUND OF THUNDERSTORMS THAN MAY
REACH INTO CENTRAL IOWA BY THE AFTERNOON. THE ACTIVITY MAY BECOME
WIDESPREAD BY WEDNESDAY NIGHT INTO THURSDAY BEFORE A RELATIVELY
QUIET FRIDAY. CONSIDERING THE AMOUNT OF INSTABILITY DURING THE
PERIOD...SEVERE WEATHER WILL BE POSSIBLE THROUGHOUT THE PERIOD.

THE PACIFIC UPPER LOW WILL TRANSITION INTO A AN UPPER TROUGH OVER
THE AREA INTO THE WEEKEND AS AN UPPER RIDGE BUILDS TO THE WEST.
THE SLOW MOVING PATTERN SHOULD KEEP THE AREA MOSTLY DRY WITH SFC
HIGH PRESSURE NEAR BY UNDER THE RIDGE.

&&

.AVIATION...16/12Z
ISSUED AT 635 AM CDT MON JUN 16 2014

NARROW BAND OF LOW FOG/STRATUS PRODUCING LIFR CIGS/VSBYS ACROSS
SOUTHERN IA EARLY THIS MORNING MAY BRIEFLY AFFECT OTM...BUT WILL
RAPIDLY BURN OFF BY 13Z OR SO. THEREAFTER...VFR CONDITIONS
EXPECTED FOR MOST OF TODAY WITH A SLIGHT CHANCE OF TSRA BUT
PROBABILITY TOO LOW FOR MENTION IN THE TAFS. STORMS WILL BECOME
MORE LIKELY AFTER 21Z AND ESPECIALLY BETWEEN ABT 00Z AND 06Z
ACROSS THE NORTH...AND HAVE INCLUDED VCTS TO INDICATE THIS...BUT
THE DETAILS OF TIMING/LOCATION/IMPACTS WILL NOT BE CLEAR UNTIL
LATER TODAY AND EXPECT THIS TO BE FLESHED OUT IN 18Z TAFS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...LEE
LONG TERM...DONAVON
AVIATION...LEE
Hazardous weather outlook, Jun 16, 5:55 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
555 AM CDT MON JUN 16 2014

IAZ004>007-015>017-023>028-033>039-044>050-171100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-
555 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTH CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS ARE LIKELY TODAY. A FEW STORMS MAY DEVELOP THIS
MORNING WITH THE THREAT OF QUARTER SIZED HAIL POSSIBLE. MORE
VIGOROUS ACTIVITY MAY DEVELOP BY MID TO LATE AFTERNOON THEN SHIFT
EAST THIS EVENING. INITIAL STORMS MAY PRODUCE VERY LARGE HAIL UP
TO THE SIZE OF BASEBALLS AND A FEW TORNADOES. THE THREAT SHOULD
EVOLVE INTO A DAMAGING WIND THREAT OVERNIGHT WITH WINDS IN EXCESS
OF 70 MPH POSSIBLE. HEAVY RAINFALL IS POSSIBLE WHICH MAY CAUSE
LOCALIZED FLASH FLOODING TO OCCUR DUE TO INTENSE RAINFALL RATES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...AND AGAIN OVER THE WEEKEND. LOCALLY
HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

IAZ057>062-070>075-081>086-092>097-171100-
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
555 AM CDT MON JUN 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE STORMS ARE LIKELY TODAY. A FEW STORMS MAY DEVELOP
THIS MORNING WITH THE THREAT OF QUARTER SIZED HAIL POSSIBLE. MORE
VIGOROUS ACTIVITY MAY DEVELOP BY MID TO LATE AFTERNOON OVER
WESTERN IOWA THEN SHIFT EAST THIS EVENING. INITIAL STORMS MAY
PRODUCE VERY LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND ISOLATED TORNADOES.
THE THREAT SHOULD EVOLVE INTO A DAMAGING WIND THREAT OVERNIGHT
WITH WINDS IN EXCESS OF 60 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE THROUGH THE
REMAINDER OF THE PERIOD WITH THE HIGHEST CHANCES WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...AND AGAIN OVER THE WEEKEND. LOCALLY
HEAVY RAIN AND A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 16, 12:00 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1200 PM CDT MON JUN 16 2014

IAZ044-161745-
CRAWFORD IA-
1200 PM CDT MON JUN 16 2014

...STRONG THUNDERSTORMS MOVING INTO WESTERN CRAWFORD COUNTY...

AT 1159 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES SOUTH OF UTE...OR 17 MILES WEST OF DENISON...MOVING NORTHEAST
AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DENISON...DUNLAP...SCHLESWIG...DOW CITY...CHARTER OAK...KIRON...
DELOIT...RICKETTS...ARION AND DENISON MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4221 9567 4221 9533 4206 9523 4186 9552
      4186 9566 4187 9567 4195 9568
TIME...MOT...LOC 1659Z 214DEG 47KT 4198 9569

REV

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 12:00 PM CDTSpecial Weather StatementDMXCrawford45 min
Jun 16, 1:13 PM CDTSevere Thunderstorm WarningDMXSac32 min
Jun 16, 2:57 PM CDTSpecial Weather StatementDMXJasper63 min
Jun 16, 3:28 PM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more12 hr
Jun 16, 4:47 PM CDTSevere Thunderstorm WarningDMXEmmet43 min
Jun 16, 5:09 PM CDTFlash Flood WarningDMXEmmet, Kossuth, Palo Alto6 hr
Jun 16, 5:11 PM CDTTornado WarningDMXEmmet, Kossuth34 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningDMXEmmet, Palo Alto, Pocahontas62 min
Jun 16, 5:28 PM CDTSevere Thunderstorm WarningDMXKossuth62 min
Jun 16, 5:33 PM CDTTornado WarningDMXPalo Alto42 min
Jun 16, 5:46 PM CDTSevere Thunderstorm WarningDMXHancock, Humboldt, Kossuth, Wright59 min
Jun 16, 5:51 PM CDTSevere Thunderstorm WarningDMXKossuth, Winnebago, Worth54 min
Jun 16, 5:56 PM CDTTornado WarningDMXKossuth, Palo Alto34 min
Jun 16, 6:26 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Wright64 min
Jun 16, 6:33 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas42 min
Jun 16, 6:33 PM CDTTornado WarningDMXCerro Gordo, Hancock, Worth27 min
Jun 16, 6:35 PM CDTFlash Flood WarningDMXCerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright9 hr
Jun 16, 6:36 PM CDTTornado WarningDMXHumboldt, Kossuth, Palo Alto, Pocahontas24 min
Jun 16, 6:43 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Worth47 min
Jun 16, 6:49 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Worth26 min
Jun 16, 6:53 PM CDTTornado Warning Tornado observedDMXCerro Gordo, Franklin, Hancock, Wright37 min
Jun 16, 6:56 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin34 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.